Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On the location of the essential spectrum of Schrödinger operators


Authors: Giorgio Metafune and Diego Pallara
Journal: Proc. Amer. Math. Soc. 130 (2002), 1779-1786
MSC (2000): Primary 35J10; Secondary 35P15
DOI: https://doi.org/10.1090/S0002-9939-01-06271-2
Published electronically: November 9, 2001
MathSciNet review: 1887026
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give estimates on the bottom of the essential spectrum of Schrödinger operators $-\Delta+V$ in $L^2(\mathbf{R}^N)$.


References [Enhancements On Off] (What's this?)

  • 1. E. B. Davies, Heat kernels and spectral theory, Cambridge Tracts in Mathematics, vol. 92, Cambridge University Press, Cambridge, 1990. MR 1103113
  • 2. E. B. Davies, Spectral theory and differential operators, Cambridge Studies in Advanced Mathematics, vol. 42, Cambridge University Press, Cambridge, 1995. MR 1349825
  • 3. D. E. Edmunds and W. D. Evans, Spectral theory and differential operators, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1987. Oxford Science Publications. MR 929030
  • 4. David Gilbarg and Neil S. Trudinger, Elliptic partial differential equations of second order, 2nd ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 224, Springer-Verlag, Berlin, 1983. MR 737190
  • 5. Vladimir Kondrat′ev and Mikhail Shubin, Discreteness of spectrum for the Schrödinger operators on manifolds of bounded geometry, The Maz′ya anniversary collection, Vol. 2 (Rostock, 1998) Oper. Theory Adv. Appl., vol. 110, Birkhäuser, Basel, 1999, pp. 185–226. MR 1747895
  • 6. Vladimir G. Maz’ja, Sobolev spaces, Springer Series in Soviet Mathematics, Springer-Verlag, Berlin, 1985. Translated from the Russian by T. O. Shaposhnikova. MR 817985
  • 7. V. G. Maz′ja and M. Otelbaev, Imbedding theorems and the spectrum of a certain pseudodifferential operator, Sibirsk. Mat. Ž. 18 (1977), no. 5, 1073–1087, 1206 (Russian). MR 0454624
  • 8. G. Metafune, D. Pallara, Discreteness of the spectrum for some differential operators with unbounded coefficients in ${\mathbf R}^n$, Rend. Mat. Acc. Lincei, s.9, 11 (2000), 9-19. CMP 2001:05
  • 9. A. M. Molcanov, Conditions for the discreteness of the spectrum of self-adjoint second-order differential equations, Trudy Moskov Mat. Obsc. 2 (1953), 169-200 (in Russian). MR 15:224g
  • 10. Barry Simon, Some quantum operators with discrete spectrum but classically continuous spectrum, Ann. Physics 146 (1983), no. 1, 209–220. MR 701264, https://doi.org/10.1016/0003-4916(83)90057-X
  • 11. Elias M. Stein, Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, Princeton Mathematical Series, vol. 43, Princeton University Press, Princeton, NJ, 1993. With the assistance of Timothy S. Murphy; Monographs in Harmonic Analysis, III. MR 1232192
  • 12. Giorgio Talenti, Best constant in Sobolev inequality, Ann. Mat. Pura Appl. (4) 110 (1976), 353–372. MR 0463908, https://doi.org/10.1007/BF02418013

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35J10, 35P15

Retrieve articles in all journals with MSC (2000): 35J10, 35P15


Additional Information

Giorgio Metafune
Affiliation: Dipartimento di Matematica “Ennio De Giorgi”, Università di Lecce, C.P.193, 73100, Lecce, Italy
Email: metafune@le.infn.it

Diego Pallara
Affiliation: Dipartimento di Matematica “Ennio De Giorgi”, Università di Lecce, C.P.193, 73100, Lecce, Italy
Email: pallara@le.infn.it

DOI: https://doi.org/10.1090/S0002-9939-01-06271-2
Keywords: Schr\"odinger operators, essential spectrum
Received by editor(s): September 5, 2000
Received by editor(s) in revised form: December 22, 2000
Published electronically: November 9, 2001
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2001 American Mathematical Society